MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 6MMX16CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 6MMX16CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100616-30
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found mechanically detached with a stretch condition, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a transcatheter stent-assisted embolization of an intracranial aneurysm, the coil of a 6mmx16cm deltapaq cere (cdf10061630, c40543) couldn¿t cross the prowler select 14 microcatheter (mc).There was no patient injury reported.Additional information received indicated that during advancement to the target area, the coil delivery system was not able to move due to the resistance before arriving at the tip of the mc, the resistance was 10cm near the tip of mc.There was no damage to the coil or the delivery system due to the resistance.There was no evidence of physical material within the device.Adequate and continuous flush was maintained.The device was able to be removed through the mc.The mc was left at the target, therefore, there was no loss of cerebral target position.After the complaint coil was removed, a new competitor¿s coil crossed the mc successfully.The device nor the microcatheter kinked or bent prior to the resistance or noted after removal from the patient.A non-sterile unit deltapaq cere 6mmx16cm was received inside of a pouch.The device was inspected, and it was found that the dpu has several kinks and entangled with itself.Also, the embolic coil was noted to being protruded from introducer and part of them was observed inside of the re-sheathing tool.No other damages or anomalies were observed during the visual inspection.The embolic coil was inspected under a microscope and it was found mechanically detached with a stretch condition.The functional test could not be performed due to the protruded condition noted on the embolic coil and the several kink conditions from dpu.A manufacturing record evaluation was performed for the finished device c40543 number, and no non-conformance's related to the reported complaint condition were identified the complaint reported by the customer ¿detachable coil delivery system (dcs) - impeded in microcatheter with no loss of cerebral target position¿ could not be evaluated due the protruding condition noted on the embolic coil and the several kinks from the dpu.However, these conditions could be related with the complaint reported by the customer, therefore the event was confirmed.The protruded, stretch, and mechanically separation conditions noted on the embolic coil could be related with the customer¿s complaint and appears to might have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.Neither the analysis nor the mre suggests that the failure reported by the customer could be related to the manufacturing process.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Kinking can be caused by the application of excessive force to a device while trying to advance against resistance and stretching is generally caused by the application of excessive force to a device while trying to retract against resistance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a transcatheter stent assisted embolization of an intracranial aneurysm, the coil of a 6mmx16cm deltapaq cere (cdf10061630, c40543) couldn¿t cross the prowler select 14 microcatheter (mc).There was no patient injury reported.Additional information received indicated that during advancement to the target area, the coil delivery system was not able to move due to the resistance before arriving at the tip of the mc, the resistance was 10cm near the tip of mc.There was no damage to the coil or the delivery system due to the resistance.There was no evidence of physical material within the device.Adequate and continuous flush was maintained.The device was able to be removed through the mc.The mc was left at the target, therefore, there was no loss of cerebral target position.After the complaint coil was removed, a new competitor¿s coil crossed the mc successfully.The device nor the microcatheter kinked or bent prior to the resistance or noted after removal from the patient.Based on the device analysis, the embolic coil was found mechanically detached with a stretch condition.

Brand Name
DELTAPAQ CERE 6MMX16CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10712449
Report Number3008114965-2020-00469
Device Sequence Number3933203
Product Code HCG
UDI-Device Identifier00878528007357
UDI-Public00878528007357
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberCDF100616-30
Device Catalogue NumberCDF10061630
Device Lot NumberC40543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1